Alert archive / Montana / Winter Storm Warnings in 2008
Winter Storm Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 29, 2008, 5:03 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 5:03 AM MST (12:03 UTC)
- Expired
- Dec 30, 2008, 5:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 29, 4:07 AM MST, 56 minutes earlier.
Area forecast discussion, Dec 29, 4:07 AM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MST MON DEC 29 2008 .DISCUSSION... MONDAY THROUGH WEDNESDAY...PACIFIC MOISTURE AHEAD OF A WEATHER SYSTEM WILL INTERACT WITH A COLD AIRMASS OVER THE CENTRAL AND NORTHERN ZONES TODAY AND TONIGHT FOR WIDESPREAD SNOW. APPEARS THERE WILL BE ENOUGH SNOW ACCUMULATION TO ISSUE WINTER WEATHER ADVISORIES FOR THE PLAINS AND A WINTER STORM WARNING FOR THE ROCKY MOUNTAIN FRONT. AGREE WITH THE GLASGOW WEATHER OFFICE THINKING OF RELATIVELY HEAVIER SNOWFALL OVER NORTH CENTRAL MONTANA SO WILL HAVE BLAINE COUNTY WITH A WINTER STORM WARNING LATER THIS AFTERNOON THROUGH TONIGHT. MOISTURE MIGHT DIMINISH SOME OVER THE CENTRAL ZONES LATER THIS AFTERNOON BUT THE WEATHER SYSTEM MENTIONED ABOVE WILL BE MOVING THROUGH OVERNIGHT SO EXPECT AT LEAST ANOTHER SHOT OF SNOW. EXPECT SNOW TO DIMINISH AFTER MIDNIGHT EXCEPT OVER NORTH CENTRAL MONTANA. HOWEVER DOWNSLOPE WINDS SHOULD DEVELOP AND CAUSE SOME BLOWING AND DRIFTING SNOW. SO EVEN THOUGH THE SNOW SHOULD DIMINISH IF NOT END...WILL CONTINUE THE WINTER WEATHER ADVISORY THROUGH 12Z TUESDAY. TUESDAY INTO TUESDAY NIGHT EXPECT A BREAK IN WEATHER SYSTEMS BUT ANOTHER ONE SYSTEM WILL AFFECT THE AREA WEDNESDAY. WILL PROBABLY NEED EITHER A WINTER STORM WARNING OR HIGH WIND WARNING DOWN THE ROAD FOR THE ROCKY MOUNTAIN FRONT FOR WEDNESDAY. HIGH WINDS ARE PRETTY MUCH A CERTAINTY BUT NOT SURE HOW MUCH SNOW WILL FALL. FOR NOW WILL HOLD OFF ON A WATCH AND JUST HIGHLIGHT THE SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK. AHEAD OF WEDNESDAYS WEATHER SYSTEM A FAIRLY STRONG COLD FRONT WILL SWEEP THROUGH SW MONTANA DURING THE AFTERNOON SO WILL CONTINUE WITH CHANCE POPS FOR THE SW VALLEYS. OVER THE EAST SLOPES DUE TO DOWNSLOPE EFFECTS WILL BACK OFF A TAD ON THE CHANCES OF SNOW. BLANK WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A WINDY PATTERN CONTINUES INTO THURSDAY. THE MEDIUM RANGE STARTS OUT WITH CLOSE AGREEMENT BETWEEN MODELS. A SHORTWAVE IS ACROSS NORTH CENTRAL MONTANA AND A SURFACE LOW IN SOUTHERN CANADA. WILL SEE SOME SHOWERS ALONG THE FRONT PASSING THROUGH AND CONTINUE THE HIGHER POPS OVER THE WESTERN MOUNTAINS AND SOUTHERN PORTIONS OF THE CWA. THIS WILL CONTINUE WITH NORTHWEST FLOW DOMINATING ON THURSDAY AND THURSDAY NIGHT...WITH COOLER TEMPS AGAIN. NORTH CENTRAL PORTIONS SHOULD SEE LOWER POPS...SLIGHTLY BELOW CLIMO POPS. WINDS SHOULD BE LIGHTER STARTING LATE THURSDAY. THE NEXT LARGE SYSTEM WILL BE SLOWLY SPREADING ITS INFLUENCE TO THE WESTERN MOUNTAINS BY FRIDAY MORNING. SO WILL AGAIN SEE HIGHER POPS OVER THE WESTERN MOUNTAINS AND SOUTHWEST...ALONG WITH WARMER TEMPS ACROSS THE AREA. DIFFERENCES IN MODEL TIMING COME INTO PLAY ON FRIDAY. THE GFS IS FASTER IN MOVING THE SYSTEM THROUGH. THE ECMWF WAS SLOWER AND KEEPS HIGHER MOISTURE VALUES ACROSS THE AREA. DID A BLEND AS A COMPROMISE...BUT WENT CLOSE TO CLIMO POPS. A SLOWER MOVEMENT WOULD KEPT THE AREA IN WARMER AIR THRU FRIDAY AND FRIDAY NIGHT. ON SATURDAY...IT SHOULD BE COOLER ONCE AGAIN AS A SURFACE LOW PRESSURE MOVES OFF TO THE EAST. POPS SHOULD BE A BIT LOWER AGAIN. SLIGHT RIDGING BY SATURDAY NIGHT WITH SURFACE HIGH PRESSURE. STILL WITH MODEL DIVERGENCES DECIDED TO GO SLIGHTLY LOWER THAN CLIMO POPS FOR SATURDAY NIGHT/SUNDAY MORNING. DB SUNDAY AND MONDAY...MODELS DEPICT A LOW PRESSURE TROUGH CONTINUING TO MOVE THROUGH THE PACIFIC NORTHWEST. SNOW SHOWERS ARE EXPECTED FOR MUCH OF WEST AND CENTRAL MONTANA. TEMPERATURES ARE EXPECTED TO BE BELOW SEASONAL AVERAGES THROUGH THE PERIOD. SAUCIER && .AVIATION... FOR THE 12Z TAFS...FOG AND LOW CLOUDS WILL AFFECT TAFS OVER NORTHERN PORTIONS THIS MORNING...INCLUDING KCTB...KGTF AND KHVR. CONDITIONS SHOULD BE IMPROVING BY MID MORNIGN. OTHERWISE DO EXPECT DEVELOPING SNOW AFTER 12-15Z. WITH LOWERING CEILINGS AND SNOW...SOME IFR CONDITIONS ARE POSSIBLE LATE MORNING INTO THE AFTERNOON. AFTER 30/03Z TIMEFRAME...EXPECT IMPROVING CONDITIONS STARTING IN THE WEST...BUT LOW CONDITIONS WILL LIKELY HANG ON OVER THE EASTERN TERMINALS THROUGH 30/12Z. && .PRELIMINARY POINT TEMPS/POPS... GTF 29 19 27 13 / 90 60 10 10 CTB 23 15 24 7 / 100 90 10 10 HLN 36 22 28 10 / 90 60 10 20 BZN 42 18 26 5 / 60 60 10 20 WEY 32 10 19 6 / 70 60 40 30 DLN 34 15 20 7 / 60 60 10 20 HVR 26 15 23 -1 / 100 90 60 10 LWT 32 14 24 5 / 90 80 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST TUESDAY FOR MTZ010>014- 044>046-049>051-054. WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR MTZ009-048. WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 5 AM MST TUESDAY FOR MTZ047. && SHORT TERM...BLANK LONG TERM...DB AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 28, 4:51 PM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 451 PM MST SUN DEC 28 2008 MTZ009-048-300000- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 451 PM MST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW WILL SLOWLY TAPER OFF TONIGHT WITH LESSENING IMPACTS TO TRAVEL THIS EVENING. COLDER TEMPERATURES FOLLOWING THE FRONTAL PASSAGE THIS AFTERNOON WILL REFREEZE ROADS WHOSE SNOW MAY HAVE MELTED EARLIER TODAY. TRAVELERS ARE URGED TO USE CAUTION THIS EVENING AND TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT WEATHER SYSTEM IS EXPECTED MONDAY AFTERNOON WITH ADDITIONAL SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-011-044-045-300000- EASTERN GLACIER-HILL-TOOLE-LIBERTY- 451 PM MST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW WILL SLOWLY TAPER OFF TONIGHT WITH LESSENING IMPACTS TO TRAVEL THIS EVENING. COLDER TEMPERATURES FOLLOWING THE FRONTAL PASSAGE THIS AFTERNOON WILL REFREEZE ROADS WHOSE SNOW MAY HAVE MELTED EARLIER TODAY. TRAVELERS ARE URGED TO USE CAUTION THIS EVENING AND TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT WEATHER SYSTEM IS EXPECTED MONDAY AFTERNOON WITH ADDITIONAL SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-013-046-049>051-300000- CASCADE-CHOUTEAU-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- FERGUS- 451 PM MST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SNOW WILL SLOWLY TAPER OFF TONIGHT WITH LESSENING IMPACTS TO TRAVEL THIS EVENING. COLDER TEMPERATURES FOLLOWING THE FRONTAL PASSAGE EARLY THIS EVENING WILL REFREEZE ROADS WHOSE SNOW MAY HAVE MELTED EARLIER TODAY. TRAVELERS ARE URGED TO USE CAUTION THIS EVENING AND TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT WEATHER SYSTEM IS EXPECTED MONDAY AFTERNOON WITH ADDITIONAL SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-047-052>055-300000- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 451 PM MST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT SNOW WILL BE POSSIBLE TONIGHT WITH SOME IMPACTS TO TRAVEL POSSIBLE LATER THIS EVENING. COLDER TEMPERATURES ARE EXPECTED FOLLOWING THE FRONTAL PASSAGE TONIGHT...REFREEZING ROADS WHOSE SNOW MAY HAVE MELTED EARLIER TODAY. TRAVELERS ARE URGED TO USE CAUTION THIS EVENING AND TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT WEATHER SYSTEM IS EXPECTED MONDAY AFTERNOON WITH ADDITIONAL SNOWFALL LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 5:03 AM MST | Winter Weather Advisory | TFX | 24 hr |
Nearby
Winter Storm Warnings in Montana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.